Semiclassical states for nonlinear Schrödinger equations with sign-changing potentials. (English) Zbl 1131.35075

Summary: We establish the existence and multiplicity of semiclassical bound states of the following nonlinear Schrödinger equation:
\[ \begin{cases} -\varepsilon^2\Delta u+V(x)u=g(x,u) \quad & \text{for }x\in\mathbb R^N,\\ u(x)\to\infty & \text{as }|x|\to\infty\end{cases} \]
where \(V\) changes sign and \(g\) is superlinear with critical or supercritical growth as \(|u|\to\infty\).


35Q55 NLS equations (nonlinear Schrödinger equations)
81Q05 Closed and approximate solutions to the Schrödinger, Dirac, Klein-Gordon and other equations of quantum mechanics
81Q20 Semiclassical techniques, including WKB and Maslov methods applied to problems in quantum theory
Full Text: DOI


[1] Ambrosetti, A.; Badiale, M.; Cingolani, S., Semiclassical states of nonlinear Schrödinger equations, Arch. Ration. Mech. Anal., 140, 285-300 (1997) · Zbl 0896.35042
[2] Ambrosetti, A.; Malchiodi, A.; Ni, W.-M., Singularly perturbed elliptic equations with symmetry: Existence of solutions concentrating on spheres, part I, Comm. Math. Phys., 235, 427-466 (2003) · Zbl 1072.35019
[3] Bartsch, T.; Pankov, A.; Wang, Z. Q., Nonlinear Schrödinger equations with steep potential well, Commun. Contemp. Math., 3, 549-569 (2001) · Zbl 1076.35037
[4] Benci, V., On critical point theory of indefinite functionals in the presence of symmetries, Trans. Amer. Math. Soc., 274, 533-572 (1982) · Zbl 0504.58014
[5] Byeon, J.; Wang, Z. Q., Standing waves with a critical frequency for nonlinear Schrödinger equations, II, Calc. Var. Partial Differential Equations, 18, 207-219 (2003) · Zbl 1073.35199
[6] Coti-Zelati, V.; Rabinowitz, P., Homoclinic type solutions for a semilinear elliptic PDE on \(R^n\), Comm. Pure Appl. Math., 46, 1217-1269 (1992) · Zbl 0785.35029
[7] Ding, W. Y.; Ni, W. M., On the existence of positive entire solutions of a semilinear elliptic equation, Arch. Ration. Mech. Anal., 91, 283-308 (1986) · Zbl 0616.35029
[8] Ding, Y. H.; Lin, F. H., Solutions of perturbed Schrödinger equations with critical nonlinearity, Calc. Var. Partial Differential Equations, 30, 231-249 (2007) · Zbl 1206.35102
[9] Ding, Y. H.; Szulkin, A., Bound states for semilinear Schrödinger equations with sign-changing potential, Calc. Var. Partial Differential Equations, 29, 397-419 (2007) · Zbl 1119.35082
[10] Ding, Y. H.; Szulkin, A., Existence and number of solutions for a class of semilinear Schrödinger equations, Progr. Nonlinear Differential Equations Appl., 66, 221-231 (2006) · Zbl 1131.35332
[11] del Pino, M.; Felmer, P., Multipeak bound states of nonlinear Schrödinger equations, Ann. Inst. Poincaré Anal. Non Linéaire, 15, 127-149 (1998) · Zbl 0901.35023
[12] del Pino, M.; Felmer, P., Semi-classical states of nonlinear Schrödinger equations: a variational reduction method, Math. Ann., 324, 1-32 (2002) · Zbl 1030.35031
[13] del Pino, M.; Kowalczyk, K.; Wei, J., Nonlinear Schrödinger equations: concentration on weighted geodesics in the semi-classical limit, Comm. Pure Appl. Math., 60, 1, 113-146 (2007)
[14] Floer, A.; Weinstein, A., Nonspreading wave packets for the cubic Schrödinger equation with a bounded potential, J. Funct. Anal., 69, 397-408 (1986) · Zbl 0613.35076
[15] Grossi, M., Some results on a class of nonlinear Schrödinger equations, Math. Z., 235, 687-705 (2000) · Zbl 0970.35039
[16] Gui, C., Existence of multi-bump solutions for nonlinear Schrödinger equations via variational method, Comm. Partial Differential Equations, 21, 787-820 (1996) · Zbl 0857.35116
[17] Jeanjean, L.; Tanaka, K., Singularly perturbed elliptic problems with superlinear or asymptotically linear nonlinearities, Calc. Var. Partial Differential Equations, 21, 287-318 (2004) · Zbl 1060.35012
[18] Kang, X.; Wei, J., On interacting bumps of semi-classical states of nonlinear Schrödinger equations, Adv. Differential Equations, 5, 899-928 (2000) · Zbl 1217.35065
[19] Li, Y. Y., On singularly perturbed elliptic equation, Adv. Differential Equations, 2, 955-980 (1997) · Zbl 1023.35500
[20] Oh, Y. G., Existence of semiclassical bound states of nonlinear Schrödinger equations with potentials of the class \((V)_\alpha \), Comm. Partial Differential Equations, 13, 1499-1519 (1988) · Zbl 0702.35228
[21] Oh, Y. G., On positive multi-lump bound states of nonlinear Schrödinger equations under multiple well potential, Comm. Math. Phys., 131, 223-253 (1990) · Zbl 0753.35097
[22] Pistoia, A., Multi-peak solutions for a class of nonlinear Schrödinger equations, NoDEA Nonlinear Differential Equations Appl., 9, 69-91 (2002) · Zbl 1001.35030
[23] Reed, M.; Simon, B., Methods of Modern Mathematical Physics, IV. Analysis of Operators (1978), Academic Press: Academic Press New York · Zbl 0401.47001
[24] Sirakov, B., Standing wave solutions of the nonlinear Schrödinger equations in \(R^N\), Ann. Mat. Pura Appl. (4), 183, 73-83 (2002) · Zbl 1223.35291
[25] Wang, X., On concentration of positive bound states of nonlinear Schrödinger equations, Comm. Math. Phys., 153, 229-244 (1993) · Zbl 0795.35118
[26] Willem, M., Minimax Theorems (1996), Birkhäuser Boston: Birkhäuser Boston Boston, MA · Zbl 0856.49001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.